My name is Deb. I have osteoarthritis of the knee and am awaiting my first Synvisc 1 shot, 12/12/11. The past few days I have been getting an extremely sharp pain from the knee to the hip. Different cause each time. Each time successively worse. Happens about 10 times a day. By the 7th or 8th time I'm in tears. Today it happened when I went to apply the brake in my car. The worst pain is in the hip area, not the knee.
Any idea what is going on and how to stop it? This is the worst pain I have ever had in my life, and I'm talking from a broken back and 13 levels fused.
Welcome to our Pain Management Community. I am so sorry to hear about your new pain.... sounds excruciating!
I am wondering if this may be related to your hip and not your knee. It may originate in the hip and travel down (referred) to your knee. Several things could cause this pain however do to your Osteoporosis it difficult to guess.
It may be a Trochanteric (Hip) Bursitis. I've had it and the pain has knocked me off my feet. The hip contains the largest bursa in our body... when inflamed the pain can be absolutely excruciating!! However you do not mention tenderness in the hip area which usually goes along with Bursitis.
I think it's important that you contact your treating physician. An x-ray of the hip will rule out or in any bone changes due to the osteoporosis. If basically negative (other then osteoporosis) they can search for other causes.
I wish you the best. Please keep us updated and feel free to share additional information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.